Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 121, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2001, 4:19 PM CDT for Bledsoe County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 4, 2001, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bledsoe County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:35 PM CDT | Thunderstorm Wind | Pikeville, TN | Three trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 042120 SVRMRX TNC007-105-121-143-145-042200- /NEW.KMRX.SV.W.0209.042119-042200/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 519 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE LOUDON COUNTY IN EAST TENNESSEE MEIGS COUNTY IN EAST TENNESSEE RHEA COUNTY IN EAST TENNESSEE ROANE COUNTY IN EAST TENNESSEE * UNTIL 600 PM EDT(500 PM CDT) * AT 418 PM CDT(518 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF MELVINE TO 10 MILES NORTH OF LENOIR CITY...OR FROM 11 MILES NORTH OF PIKEVILLE TO 5 MILES SOUTHEAST OF OAK RIDGE...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MELVINE AROUND 435 PM CDT BRADBURY AROUND 550 PM EDT EAGLE FURNACE AROUND 600 PM EDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! $$ LAT...LON 3575 8541 3591 8430 3575 8425 3544 8528 GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:00 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 4, 2:00 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT WED JUL 4 2001 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING AHEAD OF A PREFRONTAL TROUGH. PLAN TO INCLUDE EVENING PERIOD... THEN CHANCE POPS FOR AFTER 0Z. APPEARS FRONT WILL BE SLOW TO PUSH INTO THE AREA...EXPECT THE FRONT TO BE OVER OUR CENTRAL OR NORTHERN ZONES THURSDAY NIGHT. DEEP MOISTURE MOVES OUT THIS EVENING...BUT SIGNIFICANT DRIER AIR AT THE SURFACE WILL WAIT UNTIL FRIDAY. ANOTHER WEAK SHORT WAVE WILL MOVE ACROSS THE AREA THURSDAY. THINK A 30 POP IS WARRANTED FOR ALL ZONES FOR THURSDAY AFTERNOON. HIGH PRESSURE AND DRIER AIR SHOULD KEEP THINGS DRY FOR FRIDAY. WILL GENERALLY USE A BLEND OF GUIDANCE NUMBERS FOR TEMPS. PRELIMINARY NUMBERS FOLLOW: CHA 69 89 65 91 / 40 30 5 5 TYS 68 86 63 86 / 40 30 5 5 TRI 65 83 57 84 / 40 30 5 5 OQT 68 87 63 87 / 40 30 5 5 .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
In the hours before
Special weather statement, Jul 4, 12:12 PM CDT, 4 hours 7 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 112 PM EDT WED JUL 4 2001 ...A FEW SEVERE THUNDERSTORMS AND VERY HEAVY RAINS POSSIBLE THIS AFTERNOON AND TONIGHT FROM CENTRAL EAST TENNESSEE INTO SOUTHWEST VIRGINIA... A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS DURING THIS TIME AND COMBINE WITH THE UNSTABLE AIR TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. DUE TO THE EXPECTED INSTABILITY AND HIGH AMOUNTS OF MOISTURE OVER THE AREA...A FEW SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS...LOCALLY VERY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. PONDING OF OF WATER IN LOW LYING AREAS AND STREET FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL AS RAPID SMALL STREAM RISE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM OAK RIDGE TO KNOXVILLE TO MORRISTOWN TO JOHNSON CITY. PERSONS PLANNING ON ANY OUTSIDE ACTIVITIES THIS FOURTH OF JULY SHOULD BE ON THE LOOKOUT FOR THE POSSIBILITY OF STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO OR TELEVISION STATIONS FOR FURTHER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. AUSTIN
Special weather statement, Jul 4, 12:44 PM CDT, 3 hours 35 minutes before
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 144 PM EDT WED JUL 4 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT (6 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...ANDERSON...BLOUNT...CAMPBELL...CARTER... CITY OF BRISTOL...CITY OF NORTON...CLAIBORNE...COCKE...GRAINGER... GREENE...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX... LEE...LOUDON...MORGAN...ROANE...RUSSELL...SCOTT...SEVIER... SULLIVAN...UNICOI...UNION...WASHINGTON AND WISE. THE WATCH IS IN EFFECT UNTIL 7 PM EDT (6 PM CDT). THE MAIN THREAT WILL BE FROM DAMAGING DOWNBURST WINDS AND HAIL. PONDING OF WATER IN LOW LYING AREAS AND STREET FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL AS RAPID SMALL STREAM RISE. THE STORMS WILL BE MOVING FROM WEST TO EAST AROUND 30 MILES AN HOUR. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. AUSTIN
Special weather statement, Jul 4, 1:16 PM CDT, 3 hours 3 minutes before
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 144 PM EDT WED JUL 4 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT (6 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...ANDERSON...BLOUNT...CAMPBELL...CARTER... CITY OF BRISTOL...CITY OF NORTON...CLAIBORNE...COCKE...GRAINGER... GREENE...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX... LEE...LOUDON...MORGAN...ROANE...RUSSELL...SCOTT...SEVIER... SULLIVAN...UNICOI...UNION...WASHINGTON AND WISE. THE WATCH IS IN EFFECT UNTIL 7 PM EDT (6 PM CDT). THE MAIN THREAT WILL BE FROM DAMAGING DOWNBURST WINDS AND HAIL. PONDING OF WATER IN LOW LYING AREAS AND STREET FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL AS RAPID SMALL STREAM RISE. THE STORMS WILL BE MOVING FROM WEST TO EAST AROUND 30 MILES AN HOUR. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. AUSTIN
Special weather statement, Jul 4, 3:58 PM CDT, 21 minutes before
NCZ060-061-TNZ081>087-098>102-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 458 PM EDT WED JUL 4 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 508 IN EFFECT UNTIL 1000 PM EDT(900 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...BLEDSOE...BRADLEY...CHEROKEE...CLAY... HAMILTON...MARION...MCMINN...MEIGS...MONROE...POLK...RHEA AND SEQUATCHIE. THE WATCH IS IN EFFECT UNTIL 1000 PM EDT(900 PM CDT). A LINE OF STRONG THUNDERSTORMS OVER CENTRAL PARTS OF THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY...WILL CONTINUE TO MOVE SOUTHEAST AT AROUND 20 MPH THIS EVENING. SOME OF THESE STORMS WILL REACH SEVERE LEVELS...WITH DAMAGING WINDS IN EXCESS OF 50 MPH THE MAIN THREAT. HOWEVER...LOCALLY HEAVY RAINS IN EXCESS OF TWO INCHES WILL ALSO BE POSSIBLE...ALONG WITH FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT FOR MINOR FLOODING OF LOW LYING AREAS...AND ALSO FOR POSSIBLE RAPID RISES ON CREEKS AND STREAMS. DO NOT DRIVE THROUGH FLOOD WATERS OF UNKNOWN DEPTH. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:43 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 47 min |
| Jul 4, 2:58 PM CDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 47 min |
| Jul 4, 3:23 PM CDT | Severe Thunderstorm Warning | MRX | Grainger | 52 min |
| Jul 4, 3:29 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan | 46 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 39 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | MRX | Knox | 39 min |
| Jul 4, 3:49 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 41 min |
| Jul 4, 3:55 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 65 min |
| Jul 4, 3:55 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 65 min |
| Jul 4, 4:08 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi | 52 min |
| Jul 4, 4:08 PM CDT | Severe Thunderstorm Warning | MRX | Johnson | 52 min |
| Jul 4, 4:19 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Rhea, Roane | 41 min |
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 58 min |
| Jul 4, 4:38 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 67 min |
| Jul 4, 5:07 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 53 min |
| Jul 4, 5:24 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.